# SDR 0101399140

- Difficulty date: April 11, 2001
- Submitted: April 20, 2001
- Operation: Air carrier
- Aircraft: N930RC
- Make and model: Doug DC-9-14
- Aircraft serial: 45729
- Aircraft time: 69,201 hours, 96,589 cycles
- Engine: Pwa JT8D7
- Engine time: 50,053 hours, 55,870 cycles
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Carbon Seal
- Condition: Leaking
- Location: Gearbox
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

AIRCRAFT DIVERTED TO MSP DUE LOSS OF OIL QUANTITY.  DURING CRUISE, THE RIGHT ENGINE OIL QUANTITY STEADILY DROPPED FROM 16 QTS TO 0 QTS WHILE THE OIL TEMPERATURE AND PRESSURE REMAINED NORMAL.  THE ENGINE SHUT DOWN WHEN LOW OIL PRESSURE LIGHT ILLUMINATED BUT WINDMILLED FOR APPROXIMATELY 10 MINUTES WITH ENGINE BELOW 10 PSI AFTER PREVIOUS ENGINE SHUTDOWN.  MAINTENANCE SERVICED RIGHT ENGINE WITH 17 QTS OF OIL.  RAN ENGINE WITH OIL COMING OUT OF DRAIN MAST.  DISCONNECTED AFT DRAIN LINES FROM MAST AND FOUND OIL COMING FROM THE FUEL PUMP/FUEL CONTROL CARBON SEAL.  REPLACED THE FUEL PUMP AND CARBON SEAL.  PERFORMED WINDMILL INSPECTION.  OPERATIONAL CHECK NORMAL.
